セフォペラゾン:誘発性凝固障害のまれな原因
Ahmed Ismail1, Anam Habib2, Cayleigh Blumrick2
1Department of Medicine, Eastern Virginia Medical School at Old Dominion University, Norfolk, USA.
Abstract:
Cefazolin, a first-generation cephalosporin, is commonly used to treat methicillin-susceptible Staphylococcus aureus (MSSA) infections. Although generally well tolerated, coagulation abnormalities have rarely been reported during therapy. We describe the case of an 81-year-old man treated with prolonged cefazolin for MSSA endocarditis who developed severe coagulopathy characterized by marked elevation of both the international normalized ratio (INR) and activated partial thromboplastin time (aPTT). The abnormalities occurred after initiation of cefazolin and worsened despite cessation of other anticoagulants. Following discontinuation of cefazolin and administration of vitamin K, coagulation parameters rapidly improved and subsequently normalized. This case highlights a rare but clinically significant adverse effect of cefazolin and underscores the importance of close coagulation monitoring during prolonged therapy, particularly in high-risk patient populations.
関連する概念動画
Coagulation
Coagulation
During the coagulation phase, clotting factors, or procoagulants, play a vital role in initiating and progressing the coagulation cascade. This cascade is a series of reactions...
Extrinsic and Intrinsic Pathways of Hemostasis
The Extrinsic Pathway
The extrinsic pathway of coagulation is typically initiated by tissue damage that exposes blood to tissue factor (TF), a protein released by the damaged tissue cells outside the blood vessels—this interaction with TF triggers biochemical reactions involving specific clotting factors. The key player here is Factor VII, which...
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Pharmaceutical Alternatives: Stability-Related Therapeutic Nonequivalence
Drug toxicity: Idiosyncratic Reactions


